Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 104, NWS State College, PA
NWS State College, PA issued this river flood warning at Sep 28, 2011, 6:10 AM EDT for Dauphin County, Pennsylvania. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2011, 6:10 AM EDT (10:10 UTC)
- Expired
- Sep 29, 2011, 4:09 AM EDT
- In force
- 22 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
County Dauphin County, PA
The radar
The State College radar (KCCX), 118 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
164 WGUS41 KCTP 281010 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 610 AM EDT WED SEP 28 2011 ...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SWATARA CREEK AT MIDDLETOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING. && PAC043-282210- /O.NEW.KCTP.FL.W.0104.110928T1010Z-000000T0000Z/ /MIDP1.1.ER.000000T0000Z.110929T1800Z.000000T0000Z.NO/ 610 AM EDT WED SEP 28 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE SWATARA CREEK AT MIDDLETOWN * FROM THIS MORNING UNTIL FURTHER NOTICE. * FLOOD STAGE IS 11.0 FEET. * THE RIVER IS FORECASST TO RISE ABOVE FLOOD STAGE TONIGHT CRESTING BETWEEN 11 AND 12 FEET THURSDAY. * AT 12.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET BRIDGE. SEVERAL BASEMENTS ARE AFFECTED. $$
4 follow-up statements
686
WGUS81 KCTP 281402
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1002 AM EDT WED SEP 28 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
SWATARA CREEK AT HARPER TAVERN
SWATARA CREEK NEAR HERSHEY
SWATARA CREEK AT MIDDLETOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED {**** ENTER GENERIC TIMING
FOR NEXT ISSUANCE OF THIS PRODUCT. I.E. "LATE THIS EVENING"*****}
&&
PAC043-075-107-290202-
/O.EXT.KCTP.FL.W.0102.000000T0000Z-000000T0000Z/
/HTVP1.1.ER.110928T0643Z.110929T1800Z.000000T0000Z.NO/
1002 AM EDT WED SEP 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK AT HARPER TAVERN.
* AT 9 AM WEDNESDAY THE STAGE WAS 11.1 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE RIVER WILL CREST NEAR 11.2 FEET BY LATE THIS MORNING THEN BEGIN
FALLING.
* AT 12.0 FEET...A NUMBER OF SECONDARY ROADS ARE CLOSED...RESULTING
IN SOME EVACUATIONS. A FEW HOMES ARE FLOODED.
$$
PAC043-075-290202-
/O.EXT.KCTP.FL.W.0103.110928T1704Z-000000T0000Z/
/HERP1.1.ER.110928T1704Z.110929T1800Z.000000T0000Z.NO/
1002 AM EDT WED SEP 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK NEAR HERSHEY.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 9 AM WEDNESDAY THE STAGE WAS 6.2 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
AND CREST NEAR 9.0 FEET BY EARLY AFTERNOON TOMORROW.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS
ARE AFFECTED.
$$
PAC043-290202-
/O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/
/MIDP1.1.ER.000000T0000Z.110930T0000Z.000000T0000Z.NO/
1002 AM EDT WED SEP 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK AT MIDDLETOWN.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 8 AM THE STAGE WAS 5.3 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CREST NEAR 12.5 FEET THURSDAY AFTERNOON.
* AT 12.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
BRIDGE. SEVERAL BASEMENTS ARE AFFECTED.
$$424 WGUS81 KCTP 281926 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 326 PM EDT WED SEP 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SWATARA CREEK AT HARPER TAVERN SWATARA CREEK NEAR HERSHEY SWATARA CREEK AT MIDDLETOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING. && PAC043-075-107-290726- /O.EXT.KCTP.FL.W.0102.000000T0000Z-110930T1715Z/ /HTVP1.1.ER.110928T0643Z.110929T1800Z.110930T1115Z.NO/ 326 PM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK AT HARPER TAVERN. * AT 2 PM WEDNESDAY THE STAGE WAS 10.7 FEET AND FALLING. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL RECEDE TO JUST ABOVE FLOOD STAGE THIS EVENING BEFORE RISING AGAIN OVERNIGHT. A SECOND CREST JUST OVER 11.0 FEET IS FORECAST EARLY TOMORROW AFTERNOON. * AT 12.0 FEET...A NUMBER OF SECONDARY ROADS ARE CLOSED...RESULTING IN SOME EVACUATIONS. A FEW HOMES ARE FLOODED. $$ PAC043-075-290726- /O.EXT.KCTP.FL.W.0103.000000T0000Z-110930T2000Z/ /HERP1.1.ER.110928T2025Z.110929T1800Z.110930T1400Z.NO/ 326 PM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK NEAR HERSHEY. * AT 3 PM WEDNESDAY THE STAGE WAS 6.9 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CREST JUST OVER 8.0 FEET THURSDAY AFTERNOON. * AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS ARE AFFECTED. $$ PAC043-290726- /O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/ /MIDP1.1.ER.110929T1055Z.110930T0000Z.000000T0000Z.NO/ 326 PM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK AT MIDDLETOWN. * AT 10 AM WEDNESDAY THE STAGE WAS 9.4 FEET AND RISING. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CREST NEAR 12.0 FEET BY TOMORROW EVENING. * AT 12.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET BRIDGE. SEVERAL BASEMENTS ARE AFFECTED. $$
265 WGUS81 KCTP 290206 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1006 PM EDT WED SEP 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN PENNSYLVANIA... SWATARA CREEK AT HARPER TAVERN ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... YELLOW BREECHES CREEK NEAR CAMP HILL SWATARA CREEK NEAR HERSHEY SWATARA CREEK AT MIDDLETOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED OVERNIGHT && PAC041-133-291200- /O.EXT.KCTP.FL.W.0105.000000T0000Z-110929T1200Z/ /CPHP1.1.ER.110929T0020Z.110929T0300Z.110929T0600Z.UU/ 1006 PM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL. * AT 10 PM WEDNESDAY THE STAGE WAS 7.0 FEET AND STEADY. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 7.1 FEET AROUND MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SOON AFTER MIDNIGHT. * AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD. A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH WATER. $$ PAC043-075-107-290236- /O.CAN.KCTP.FL.W.0102.000000T0000Z-110930T1715Z/ /HTVP1.1.ER.110928T0643Z.110928T1800Z.110928T2216Z.NO/ 1006 PM EDT WED SEP 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE SWATARA CREEK AT HARPER TAVERN. * AT 9 PM WEDNESDAY THE STAGE WAS 7.4 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 6 PM WEDNESDAY. * FLOOD STAGE IS 9.0 FEET. * THE RIVER WILL CONTINUE FALLING TO 5.6 FEET BY FRIDAY EVENING. * AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS. $$ PAC043-075-291405- /O.EXT.KCTP.FL.W.0103.000000T0000Z-110930T1500Z/ /HERP1.1.ER.110928T2015Z.110929T1800Z.110930T0900Z.NO/ 1006 PM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK NEAR HERSHEY. * AT 9 PM WEDNESDAY THE STAGE WAS 7.4 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 8.0 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS ARE AFFECTED. $$ PAC043-291405- /O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/ /MIDP1.1.ER.000000T0000Z.110929T0600Z.000000T0000Z.NO/ 1006 PM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK AT MIDDLETOWN. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET BRIDGE. $$ MACH/DANGELO
600 WGUS81 KCTP 290809 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 409 AM EDT THU SEP 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... YELLOW BREECHES CREEK NEAR CAMP HILL SWATARA CREEK NEAR HERSHEY SWATARA CREEK AT MIDDLETOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. && PAC041-133-290839- /O.CAN.KCTP.FL.W.0105.000000T0000Z-110930T0316Z/ /CPHP1.1.ER.110929T0020Z.110929T0346Z.110929T0541Z.UU/ 409 AM EDT THU SEP 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL. * AT 4 AM THURSDAY THE STAGE WAS 6.3 FEET AND FALLING. * THE RIVER FELL BELOW FLOOD STAGE AT 2 AM THURSDAY. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE FALLING TO 3.3 FEET BY EARLY SATURDAY MORNING. * AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD. A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH WATER. $$ PAC043-075-290839- /O.CAN.KCTP.FL.W.0103.000000T0000Z-110930T1500Z/ /HERP1.1.ER.110928T2015Z.110929T0029Z.110929T0447Z.NO/ 409 AM EDT THU SEP 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE SWATARA CREEK NEAR HERSHEY. * AT 4 AM THURSDAY THE STAGE WAS 6.3 FEET AND FALLING. * THE RIVER FELL BELOW FLOOD STAGE AT 1 AM THURSDAY. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE FALLING TO 4.4 FEET BY EARLY SATURDAY MORNING. * AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW. SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER. $$ PAC043-290839- /O.CAN.KCTP.FL.W.0104.000000T0000Z-110929T0809Z/ /MIDP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 409 AM EDT THU SEP 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE SWATARA CREEK AT MIDDLETOWN. * AT 4 AM THURSDAY THE STAGE WAS 10.9 FEET AND FALLING. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET BRIDGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Sep 28, 1:58 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Sep 28, 1:58 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 158 AM EDT WED SEP 28 2011 .SYNOPSIS... THE MIDWEST UPPER LOW CENTER NEAR THE SOUTHERN END OF LAKE MICHIGAN WILL MOVE INTO NORTHERN INDIANA BY THIS EVENING. THIS PERSISTENT FEATURE WILL FINALLY OPEN AND ACCELERATE EASTWARD THROUGH THE NORTHERN MID ATLANTIC STATES INTO NEW ENGLAND BY TOMORROW NIGHT. ANOTHER UPPER LEVEL DISTURBANCE WILL DIG SOUTHEASTWARD ACROSS THE GREAT LAKES AND CARVE OUT A DEEP TROUGH OVER THE EASTERN U.S. BY THE WEEKEND. NORTHWESTERLY FLOW ACCOMPANYING THE TROUGH WILL DIRECT MUCH COLDER AIR INTO THE REGION WITH TEMPERATURES FALLING WELL BELOW NORMAL FROM FRIDAY THROUGH SUNDAY. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... LATEST RADAR SHOWS TWO MAIN BANDS OF SHOWERS/EMBEDDED TS LIFTING NWD INVOF RTS 219 IN THE WEST AND RT 15 IN THE EAST. ELSEWHERE SHOWER ACTIVITY IS RATHER ISOLD MAINLY NORTH OF THE TURNPIKE. WV LOOP SHOWS INITIAL S/WV LIFTING NWD ACRS CENTRAL PA ATTM AND SHOULD MOVE INTO WRN NY WITHIN THE NEXT FEW HOURS. HIGH RES MDL DATA SUGGESTS MOST OF THE PCPN SHOULD EXIT N-CENTRAL PA WITH THIS FEATURE WITH JUST A FEW ISOLD SHOWERS LINGERING THRU DAYBREAK. IT LOOKS LIKE THE POTENTIAL FOR EXCESSIVE RNFL AND FLASH FLOODING WILL RETURN LATER TDY AND WILL BE CONSIDERING FF WATCH WITH THE MORNING PACKAGE. THE OTHER CONCERN FOR THE OVERNIGHT IS MINOR FLOODING ALONG THE SWATARA CREEK /SEE HYDRO SECTION/. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM THURSDAY/... UPPER LOW WOBBLES AROUND OVER THE OHIO VALLEY THRU THE PERIOD. THE OCCLUSION STAYS SOMEWHERE OVERHEAD...AND THE /SOMEWHERE/ IS THE PROBLEM IN THE FORECAST. MOST MDLS HAVE ALSO WOBBLED BACK AND FORTH WITH THE PLACEMENT OF THE HEAVIEST CORRIDOR OF PRECIP/SHRA FOR THE PERIOD. WE/VE SEEN THIS BEFORE /THIS MONTH/ IN LEE AND EVEN BEFORE DURING IRENE. THERE SEEMS TO BE NO SENSE IN CHOOSING ANY ONE MODEL BUT GOING FOR THE BIG PICTURE. DEEP S/E FLOW WILL CONTINUE. ALL AREAS WILL SEE RAIN - AND MANY WILL HAVE HEAVY RAIN AT THAT. THE TIMING IS ALSO SUSPECT BUT THE FORCING MOVING IN FROM THE SOUTH DURING THE MORNING WILL LEAD TO A TRAIN OF SHOWERS WHICH WILL LAST MUCH OF THE DAY /ALA TODAY/ BUT THE PLACEMENT WILL BE SUSPECT. MORE INDICATIONS NOW THAT THE WRN HIGHLANDS COULD SEE THE HEAVIEST RAIN ON WED. WILL SHIFT THE RAIN FCST FROM THE EAST A BIT AND PUT HIGHEST POPS OVER THE CENTRAL COS...AND TAPER TO LIKELIES TO BOTH THE W AND E. WILL HOLD THAT THOUGHT BUT TAKE POPS DOWN 10-20 PCT INTO THE 50-70 PCT RANGE. TEMPS AN AFTERTHOUGHT AND WILL RUN WITH GMOS AND BLEND WITH CURR. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... SPRAWLING UPPER LOW FINALLY LOSES ITS GRIP ON THE REGION THU INTO FRI...QUICKLY FILLING AND LIFTING OUT AS NEXT POTENT SYSTEM DIVES SE FROM THE UPPER PLAINS. RAINY PERIOD LOOKS TO COME TO AN END ON THU AS PERSISTENT SHOWERS EXIT TO THE EAST. TEMPS REMAIN ON THE MILD SIDE UNTIL THE NEXT SYSTEM ARRIVES ON FRIDAY...BRINGING NOTICEABLY COLDER AIR TO THE STATE AS IT CARVES OUT AN ANOMALOUS TROF OVR THE ERN U.S. FOR THE WEEKEND. AFTER EARLY HIGHS ON FRI...TEMPS LOOK TO REMAIN STEADY OR EVEN FALL IN THE AFTERNOON AS GUSTY WINDS BRING COLDER/DRIER AIR IN FROM THE NW. HIGHS ON SAT WILL BE WELL BELOW NORMAL AND LIKELY REMAIN IN THE 40S IN THE HIGHER ELEVATIONS...AND IN THE 50S ELSEWHERE AS 850MB TEMPS DROP TO AROUND 0C. BROAD CYC FLOW ALOFT ACROSS THE GLAKES ALSO FAVORS PLENTY OF CLOUDS ALONG WITH SCT/NUMEROUS LAKE EFFECT/UPSLOPE SHOWERS. CENTRAL AND SE WILL REMAIN DRY IN DOWNSLOPE FLOW. TEMPS RECOVER A LITTLE ON SUNDAY...THOUGH ANOTHER COOL DAY IN STORE. BUT RIDGE BEGINS TO BUILD IN FROM THE WEST BY MON/TUE...WITH TEMPERATURES EDGING BACK CLOSE TO NORMAL UNDER MOSTLY SUNNY SKIES. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... A LARGE UPPER LOW NEAR CHICAGO WILL KEEP DEEP MOIST SOUTHERLY FLOW LOCKED IN OVER THE REGION THROUGH WEDNESDAY BEFORE FINALLY LIFTING OUT AND ALLOWING FOR A BRIEF PERIOD OF COOLER AND DRIER AIR TO MOVE IN LATER IN THE WEEK. STRONGEST CONVECTION IS SOUTH OF BRADFORD AND WILL CONTINUE NORTH THROUGH 08Z. EXPECTING SHOWERS AND THUNDERSTORMS TO TAPER OFF BY 09Z. AS THE STORMS MOVE NORTHWARD WIDESPREAD MVFR/IFR CIGS AND VSBYS WILL COVER TAF SITES THROUGH 16Z. THERE MAY BE LOCALIZED LIFR...ESPECIALLY ALONG THE LOWER SUSQ...AT LNS AND MDT. UNV AND AOO HAVE THE POSSIBILITY AS WELL...ALL SITES SHOULD BE MVFR BY 16Z AND VFR AROUND 18Z. EXPECTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MID TO LATE WEDNESDAY AFTERNOON. OUTLOOK... THU...AM FOG POSSIBLE FRI-SAT...LOW CIGS/SHRA POSS W MTNS...MAINLY AT NIGHT. SUN...IMPROVING TO VFR. MVFR POSS IN NW MTNS. && .HYDROLOGY... MINOR FLOODING STILL OCCURRING ACROSS PTNS OF THE MID/UPPER SUSQ VLY EARLY THIS MORNING AND THEREFORE HAVE EXPANDED FLS. HVY RNFL OVER THE PAST 24 HOURS WILL CAUSE SIG RISES ALONG THE SWATARA CREEK WITH CREST NEAR/ABV FS AT HARPERS TAVERN AND HERSHEY. 2ND BUMP/RISE AT SHIRLEYSBURG ON THE AUGHWICK CREEK CRESTED JUST BLW FS AT AROUND 9.95FT. OVERALL PATTERN WILL NOT CHANGE MUCH TDY AS A DEEP UPPER LOW CONTINUES TO PUMP ANOMALOUSLY MOIST AIR INTO THE REGION. CONSIDERING A NEW FF WATCH FOR TDY WITH THE EARLY MRNG PACKAGE. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR PAZ037-041- 042-046-051>053-058. && SYNOPSIS...DANGELO NEAR TERM...STEINBUGL SHORT TERM...DANGELO LONG TERM...RXR/STEINBUGL AVIATION...LA CORTE/CERU HYDROLOGY...
Hazardous weather outlook, Sep 28, 4:42 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 442 AM EDT WED SEP 28 2011 PAZ004-005-010-017-024-025-033-034-290845- WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 442 AM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-011-012-018-037-041-042-045-046-051>053-058-290845- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 442 AM EDT WED SEP 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ019-026>028-035-036-049-050-056-057-059-063>066-290845- SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION- SNYDER-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 442 AM EDT WED SEP 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. MS
In the hours before
Special weather statement, Sep 28, 1:15 AM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
115 AM EDT WED SEP 28 2011
PAZ010-017-280600-
CLEARFIELD PA-ELK PA-
115 AM EDT WED SEP 28 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELK AND NORTHWESTERN
CLEARFIELD COUNTIES...
AT 111 AM EDT...A STRONG THUNDERSTORM WAS NEAR DUBOIS...MOVING NORTH
AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THIS STORM WILL AFFECT BROCKPORT...BRANDY
CAMP...JOHNSONBURG AND WILCOX.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 106.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 66...STATE ROAD 120...STATE ROAD 255.
LAT...LON 4106 7861 4107 7881 4113 7881 4118 7879
4121 7876 4120 7872 4122 7872 4123 7874
4126 7874 4131 7885 4162 7885 4163 7852
FORECASTER: STEINBUGLSpecial weather statement, Sep 28, 1:35 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 135 AM EDT WED SEP 28 2011 PAZ005-010-011-017-280615- CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA- 135 AM EDT WED SEP 28 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ELK...NORTH CENTRAL CLEARFIELD...NORTHWESTERN CAMERON AND SOUTH CENTRAL MCKEAN COUNTIES... AT 132 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FORCE TO S.B. ELLIOT STATE PARK...MOVING NORTH AT 40 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL AFFECT FORCE...MEDIX RUN...TRUMAN AND ELK RIVER. THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 113 AND 116. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD 59...STATE ROAD 120...STATE ROAD 255. LAT...LON 4189 7847 4153 7832 4096 7848 4132 7858 FORECASTER: STEINBUGL
Special weather statement, Sep 28, 2:00 AM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 AM EDT WED SEP 28 2011
PAZ005-006-010-011-280700-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-
200 AM EDT WED SEP 28 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ELK...MCKEAN...
NORTHWESTERN CAMERON AND NORTHWESTERN POTTER COUNTIES...
AT 156 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WILCOX TO ST. MARYS TO PARKER DAM STATE PARK...MOVING NORTH AT 35
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL AFFECT
WESTLINE...LEWIS RUN...SIZERVILLE AND KEATING SUMMIT.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 120...STATE ROAD 446.
LAT...LON 4170 7812 4123 7832 4125 7847 4142 7851
4163 7882 4200 7866 4200 7819
FORECASTER: STEINBUGLSpecial weather statement, Sep 28, 3:17 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 AM EDT WED SEP 28 2011
PAZ006-280745-
POTTER PA-
317 AM EDT WED SEP 28 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN POTTER COUNTY...
AT 315 AM EDT...A STRONG THUNDERSTORM WAS NEAR AUSTIN. THIS STORM WAS
NEARLY STATIONARY.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT KEATING SUMMIT.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
449.
LAT...LON 4200 7800 4200 7786 4199 7785 4162 7803
4162 7820 4162 7821 4201 7821 4201 7801
FORECASTER: CERUThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:06 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan and 2 more | 3 hr |
| Sep 28, 12:25 AM EDT | River Flood Warning | CTP | Huntingdon | 3 hr |
| Sep 28, 12:58 AM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 3 more | 3 hr |
| Sep 28, 1:11 AM EDT | Areal Flood Advisory | CTP | Clearfield, Elk, McKean | 3 hr |
| Sep 28, 1:15 AM EDT | Special Weather Statement | CTP | Elk | 45 min |
| Sep 28, 1:16 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 21 hr |
| Sep 28, 1:35 AM EDT | Special Weather Statement | CTP | Clearfield | 40 min |
| Sep 28, 2:00 AM EDT | Special Weather Statement | CTP | McKean | 60 min |
| Sep 28, 3:17 AM EDT | Special Weather Statement | CTP | Potter | 28 min |
| Sep 28, 3:41 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon | 24 hr |
| Sep 28, 12:18 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| Sep 28, 12:47 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, York | 3 hr |
| Sep 28, 1:36 PM EDT | Special Weather Statement | CTP | Dauphin | 54 min |
| Sep 28, 2:06 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lancaster, Perry, York | 3 hr |
| Sep 28, 2:21 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Perry | 114 min |
| Sep 28, 2:27 PM EDT | Special Weather Statement | CTP | Dauphin | 63 min |
| Sep 28, 2:47 PM EDT | Areal Flood Advisory | CTP | Cameron, Centre, Clearfield, Clinton, McKean, Potter | 3 hr |
| Sep 28, 2:55 PM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill and 1 more | 3 hr |
| Sep 28, 3:10 PM EDT | Special Weather Statement | CTP | Lebanon | 50 min |
| Sep 28, 3:38 PM EDT | Flash Flood Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more | 6 hr |
| Sep 28, 3:55 PM EDT | Special Weather Statement | CTP | Lycoming | 65 min |
| Sep 28, 4:06 PM EDT | Flash Flood Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Tioga | 3 hr |
| Sep 28, 4:06 PM EDT | Special Weather Statement | CTP | Columbia | 54 min |
| Sep 28, 4:12 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Lancaster, Perry, York | 3 hr |
| Sep 28, 4:38 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Fulton, Huntingdon | 3 hr |
| Sep 28, 4:40 PM EDT | Special Weather Statement | CTP | Dauphin | 35 min |
| Sep 28, 5:27 PM EDT | Special Weather Statement | CTP | Carbon | 63 min |
| Sep 28, 5:51 PM EDT | Special Weather Statement | CTP | Fulton | 54 min |
| Sep 28, 6:57 PM EDT | Areal Flood Advisory | CTP | Clinton, Potter | 2 hr |
| Sep 28, 7:14 PM EDT | River Flood Warning | CTP | Cumberland, York | 9 hr |
| Sep 28, 7:27 PM EDT | Areal Flood Advisory | CTP | Fulton | 2 hr |
| Sep 28, 7:57 PM EDT | Areal Flood Advisory | CTP | Franklin, Fulton, Huntingdon | 3 hr |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.